Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 42, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Dec 4, 2018, 1:49 PM EST. It took effect at Dec 5, 2018, 4:00 AM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2018, 1:49 PM EST (18:49 UTC)
- In effect from
- Dec 5, 2018, 4:00 AM EST
- Expired
- Dec 6, 2018, 10:00 AM EST
- In force
- 30 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
560 WHUS72 KMLB 041849 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 149 PM EST Tue Dec 4 2018 AMZ570-572-060900- /O.NEW.KMLB.SC.Y.0042.181205T0900Z-181206T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 149 PM EST Tue Dec 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 4 AM EST THURSDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 4 AM Wednesday to 4 AM EST Thursday. * WINDS...Northwest to North winds increasing to around 20 knots with frequent higher gusts. * WAVES/SEAS...Slowly building to 6 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ575-060900- /O.NEW.KMLB.SC.Y.0042.181205T1200Z-181206T0900Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 149 PM EST Tue Dec 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST THURSDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 7 AM Wednesday to 4 AM EST Thursday. * WINDS...Northwest to North winds increasing to around 20 knots with frequent higher gusts. * WAVES/SEAS...Slowly building to 6 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
3 follow-up statements
994 WHUS72 KMLB 050927 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 427 AM EST Wed Dec 5 2018 AMZ555-060900- /O.EXA.KMLB.SC.Y.0042.181205T1200Z-181206T0900Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- 427 AM EST Wed Dec 5 2018 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF STREAM UNTIL 4 AM EST THURSDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect until 4 AM EST Thursday. * WINDS...Northwest to North winds increasing to around 20 knots with frequent higher gusts. * WAVES/SEAS...building 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ570-572-060900- /O.CON.KMLB.SC.Y.0042.000000T0000Z-181206T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 427 AM EST Wed Dec 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WINDS...Northwest to North winds increasing to around 20 knots with frequent higher gusts. * WAVES/SEAS...building to 6 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ575-060900- /O.CON.KMLB.SC.Y.0042.181205T1200Z-181206T0900Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 427 AM EST Wed Dec 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WINDS...Northwest to North winds increasing to around 20 knots with frequent higher gusts. * WAVES/SEAS...building to 6 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
610 WHUS72 KMLB 051951 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 251 PM EST Wed Dec 5 2018 AMZ555-570-572-575-060900- /O.CON.KMLB.SC.Y.0042.000000T0000Z-181206T0900Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 251 PM EST Wed Dec 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WINDS...Northwest to North winds 20 to 25 knots with frequent higher gusts. * WAVES/SEAS...building to 6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
485 WHUS72 KMLB 060826 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 326 AM EST Thu Dec 6 2018 AMZ570-060930- /O.CAN.KMLB.SC.Y.0042.000000T0000Z-181206T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm- 326 AM EST Thu Dec 6 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Melbourne has cancelled the Small Craft Advisory for the offshore waters of Volusia county. Small Craft should exercise caution this morning in the Gulf Stream for seas up to 6 feet offshore the Volusia county waters. $$ AMZ555-572-575-061500- /O.EXT.KMLB.SC.Y.0042.000000T0000Z-181206T1500Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 326 AM EST Thu Dec 6 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT for the Gulf Stream UNTIL 10 AM EST THIS MORNING... * WINDS...North winds 15 knots this morning becoming Northeast 10 knots this afternoon. * WAVES/SEAS...6 to 7 feet this morning in the Gulf Stream subsiding below 6 feet by late afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 9:41 AM EST, 4 hours 8 minutes earlier.
Area forecast discussion, Dec 4, 9:41 AM EST, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 941 AM EST Tue Dec 4 2018 .DISCUSSION... ...Scattered Showers/Isolated Storms will Precede a Front Today... Current-Tonight...Scattered showers with isolated thunder moving west to east across our southern tier counties this morning. It appears the frontal boundary is located south of Melbourne and nearing Vero Beach as it continues to press southward, eventually into the southern peninsula later in the day. The low stratus clouds will hang on into afternoon before any relief beginning northward. It may be later this evening/overnight before our southern counties see thinning of cloud cover. Winds will transition to NW/N behind the boundary with this directional component continuing tonight. Wind speeds today/tonight generally 5-10 mph. Precip slowly ends from north to south across ECFL, but will leave a small threat for showers in this evening due to proximity of boundary and residual moisture for mainly Okeechobee, Martin, and St. Lucie counties. Both cooler/drier air will filter down the peninsula behind this latest system. Cooler highs overall today with L-M70s southward toward Melbourne and central Osceola County. South from here expect U70s to around 80 degrees for maxes. Cooler mins tonight with widespread 50s, except M-U40s north of I-4; perhaps L40s in normally cooler spots here and some L60s along the immediate St. Lucie/Martin county coasts. An expansive area of high pressure will slowly build into the region behind this latest front. && .AVIATION...Stubborn IFR/MVFR CIGs will be slow to improve today, but should start to do so by early afternoon, at least across the I- 4 corridor. This process will take more time southward with thicker clouds from near KMLB south only thinning through the evening and overnight hours. Highest precip chances southward from near KMLB with showery precip (ISOLD Lightning) lingering into the evening for KFPR-KSUA-KOBE. Generally NW/N winds 5-10 kts once the front passes continuing into tonight. && .MARINE...Today-Tonight...Advertised cold front still moving slowly over our southern marine legs this morning with associated showery (ISOLD thunder) precipitation. Activity will move west to east off of the Treasure Coast with occasional lightning, heavy downpours, and brief gusty winds. Speed is around 25 kts for cell movement. Winds will transition to NW/N as the boundary sags southward. Wind speeds generally 10-15 kts. As the pressure gradient tightens overnight, a bit of a wind surge moves southward over the waters late tonight and expect 15-20 kt winds over much of the open Atlc by daybreak Wed morning due to a tighter pressure gradient. Initial seas 2-3 ft near shore and 3-4 ft offshore will respond to the increase in winds late tonight by building 3-5 ft near shore and 4-6 ft offshore by around daybreak Wed. Will take a look at newer 12Z model data when it comes in but suspect we will be initiating a Small Craft Advisory for late overnight/early Wed morning for our offshore legs. Cautionary statements should be appropriate near shore for now. The stronger northerly winds persist into Wed and seas continue to build. && .Climate...Melbourne, Vero Beach, and Fort Pierce all in contention for record warm min tie or break, but affects from the front should kill these chances later tonight. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Bragaw
Hazardous weather outlook, Dec 4, 11:23 AM EST, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1123 AM EST Tue Dec 4 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-050430- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1123 AM EST Tue Dec 4 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A cold front south of Sebastian Inlet and Lake Kissimmee will move south down the Treasure Coast and Lake Okeechobee region through sunset, then into south Florida overnight. Ahead of the front, isolated lightning storms across The Treasure Coast this afternoon. Local heavy rainfall amounts around an inch, gusty winds up to 40 mph, and cloud to ground lightning strikes may accompany these storms. .MARINE THUNDERSTORM GUST IMPACT... A few lightning storms south of line from Sebastian Inlet to Lake Kissimmee will be capable of producing winds up to 35 knots across the inland lakes and nearshore Atlantic waters as they move offshore at 20 to 25 mph. .WIND AND SEA IMPACT... Northerly winds behind the cold front will increase to 15 to 20 knots north of Sebastian Inlet tonight. Small craft operators should exercise caution in this area. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Northerly winds will increase on Wednesday behind the cold front making conditions hazardous for small craft operators across the east central Florida Atlantic waters through mid week. A new front will approach central Florida this weekend may return a chance for lightning storms late Saturday night or Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Bragaw/Volkmer
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.